Oxacillin-Induced Hepatic Dysfunction

Academic Article

Abstract

  • Symptomatic hepatic dysfunction may develop as a complication of oxacillin sodium therapy. Three patients, all receiving oxacillin intravenously, developed fever or nausea and vomiting or all three and had abnormal liver function tests. The primary abnormality in each case was an elevated serum glutamic oxaloacetic transaminase level (SGOT peak values, 360 to 600 units/ml). On discontinuation of the oxacillin therapy, there was rapid reversal of both the symptoms and the elevated SGOT level. The clinical and laboratory data in these cases, taken together with the overall rarity of this complication and limited data from previous studies, support a hypersensitivity reaction as the most likely pathogenesis of oxacillin-induced liver injury. © 1973, American Medical Association. All rights reserved.
  • Digital Object Identifier (doi)

    Author List

  • Dismukes WE
  • Start Page

  • 861
  • End Page

  • 863
  • Volume

  • 226
  • Issue

  • 8